Alert archive / South Carolina / Tornado Warnings in 2022

Tornado Warning 10, NWS Charleston, SC

April 5, 2022Charleston County, Colleton County, South Carolina

NWS Charleston, SC issued this tornado warning at Apr 5, 2022, 6:59 PM EDT for Charleston County, Colleton County, South Carolina. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2022, 6:59 PM EDT (22:59 UTC)
Expired
Apr 5, 2022, 7:45 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Charleston County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 7:30 PM EDTTSTM WND GST 615 Sw Adams Run, SCACE BASIN RAWS (ABRS1)
Apr 5, 7:39 PM EDTTSTM WND DMGYonges Island, SCA LARGE TREE WAS BLOCKING STATE ROUTE 165 NEAR THE LONG ISLAND ROAD INTERSECTION. TIM WAS ESTIMATED FROM RADAR DATA.
Apr 5, 7:46 PM EDTTSTM WND DMG3 N Wadmalaw Island, SCAT LEAST ONE DOWNED TREE AT RESIDENCE ALONG CHISHOLM RD. TIME ESTIMATED.
Apr 5, 7:48 PM EDTTSTM WND DMG1 N Johns Island, SCSOCIAL MEDIA REPORT OF TREES DOWN ON BROWNSWOOD ROAD.
Apr 5, 7:52 PM EDTTSTM WND DMG3 Sse West Ashley, SCLARGE WATER OAK TREE SNAPPED OFF IN RIVERLAND TERRACE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 3:15 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

340 
WFUS52 KCHS 052259
TORCHS
SCC019-029-052345-
/O.NEW.KCHS.TO.W.0010.220405T2259Z-220405T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
659 PM EDT Tue Apr 5 2022

The National Weather Service in Charleston has issued a

* Tornado Warning for portions of...
  Charleston County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...

* Until 745 PM EDT.
    
* At 658 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Bennetts Point, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include:
  Johns Island, James Island, West Ashley, Folly Beach, Seabrook
  Island, Kiawah Island, Meggett, Rockville, Bennetts Point, Bears
  Bluff, Wadmalaw Island, James Island County Park, Yonges Island,
  Edisto Island and Maybank Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3259 7997 3252 8015 3253 8021 3251 8023
      3250 8051 3253 8054 3262 8057 3278 7997
      3263 7991
TIME...MOT...LOC 2258Z 254DEG 37KT 3257 8047 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
3 follow-up statements
584 
WWUS52 KCHS 052316
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
716 PM EDT Tue Apr 5 2022

SCC029-052326-
/O.CAN.KCHS.TO.W.0010.000000T0000Z-220405T2345Z/
Colleton SC-
716 PM EDT Tue Apr 5 2022

...THE TORNADO WARNING FOR PORTIONS OF COLLETON COUNTY IS
CANCELLED...
    
The immediate risk for tornadoes has ended. 

LAT...LON 3260 7996 3253 8021 3254 8035 3267 8038
      3278 7997 3263 7991
TIME...MOT...LOC 2316Z 247DEG 40KT 3265 8025 

$$

SCC019-052345-
/O.CON.KCHS.TO.W.0010.000000T0000Z-220405T2345Z/
Charleston SC-
716 PM EDT Tue Apr 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR PORTIONS
OF CHARLESTON COUNTY...
    
At 716 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Bears Bluff, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include: 
Johns Island, James Island, West Ashley, Folly Beach, Seabrook
Island, Kiawah Island, Meggett, Rockville, Bears Bluff, Wadmalaw
Island, James Island County Park, Yonges Island, Edisto Island and
Maybank Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3260 7996 3253 8021 3254 8035 3267 8038
      3278 7997 3263 7991
TIME...MOT...LOC 2316Z 247DEG 40KT 3265 8025 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
840 
WWUS52 KCHS 052326
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
726 PM EDT Tue Apr 5 2022

SCC019-052345-
/O.CON.KCHS.TO.W.0010.000000T0000Z-220405T2345Z/
Charleston SC-
726 PM EDT Tue Apr 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR PORTIONS
OF CHARLESTON COUNTY...
    
At 726 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Rockville, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include: 
Johns Island, James Island, West Ashley, Folly Beach, Seabrook
Island, Kiawah Island, Meggett, Rockville, Bears Bluff, Wadmalaw
Island, James Island County Park, Yonges Island, Edisto Island and
Maybank Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3260 7996 3253 8021 3254 8035 3267 8038
      3278 7997 3263 7991
TIME...MOT...LOC 2326Z 263DEG 25KT 3264 8020 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
805 
WWUS52 KCHS 052340
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
740 PM EDT Tue Apr 5 2022

SCC019-052350-
/O.EXP.KCHS.TO.W.0010.000000T0000Z-220405T2345Z/
Charleston SC-
740 PM EDT Tue Apr 5 2022

...THE TORNADO WARNING FOR PORTIONS OF CHARLESTON COUNTY WILL EXPIRE
AT 745 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, 
additional strong to severe storms will move in. 

LAT...LON 3260 7996 3253 8021 3254 8035 3267 8038
      3278 7997 3263 7991
TIME...MOT...LOC 2340Z 254DEG 37KT 3268 8005 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Apr 5, 6:40 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 5, 6:40 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
640 PM EDT Tue Apr 5 2022

.SYNOPSIS...
A potent low pressure system will move through the region
tonight bringing a round of strong thunderstorms to southeast
Georgia and southeast South Carolina. A cold front will
approach the area on Wednesday before pushing offshore
Thursday. Drier and cooler weather is expected to return late
week through early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
No significant changes with the latest update. The risk
for severe storms with damaging winds and a few tornadoes, some
strong, will continue for several more hours for much of the
area but will be diminishing from southwest to northeast so will
likely be able to drop the Tornado Watch early starting first across
inland portions of the GA Coastal Empire. Most of the
steadier/heavier rain will end by around midnight although a few
showers will still be possible overnight. Low temperatures
should be in the lower to mid 60s for most locales.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Wednesday: The forecast area will be in the warm sector ahead of a
cold front approaching the region on Wednesday. Models hint at a
wave of low pressure developing along the front late in the day or
Wednesday night as it moves to the western Carolinas. Aloft,
shortwave energy is progged to eject out of the Gulf of Mexico and
pass across the region. Deep moisture will once again overspread the
area. PWats are forecast to exceed 1.5 inches, which is well above
early April climatology. CAMS depict a broken line of showers and
thunderstorms expected to move through the afternoon/evening and
potentially a second, less threatening round overnight into early
Thursday morning. There will be plenty of instability to work with,
upwards of 1300 J/kg MLCAPE through the evening which will decrease
slightly around sunset, however moisture advection and forcing will
continue showers and thunderstorms through the overnight period.
Deep layer shear during the day will average 35-40 kt and will
increase to 55-60 kt in the evening. Conditions will be favorable
for isolated supercells. SPC Day 2 Outlook currently features the
entire area within a Slight Risk for severe thunderstorms. Damaging
wind gusts, large hail, and isolated tornadoes will be the primary
threats. Additional rainfall through Wednesday night is around 1
inch on average and up to 2 inches across southeast Georgia, with
locally higher amounts possible. WPC currently has the majority of
our region in a Marginal Risk for heavy rainfall/potential flash
flooding and a Slight Risk across portions of southeast Georgia
where the greatest storm totals are forecast. High temps will be the
warmest of the set, reaching the low 80s in most locations and
cooler along the coast. Lows Wednesday night will be unseasonably
mild, mainly in the mid 60s.

Thursday and Friday: Once the front pushes offshore mid-day
Thursday, rain chances and cloud cover will decrease through the
remainder of the day. Winds could gust up to 20 mph in the
afternoon, otherwise the area will be precip-free by Thursday night.
Lows will range from the upper 40s inland to low/mid 50s closer to
the coast.

The forecast area will be on the far southern periphery of a large
area of low pressure over the Great Lakes and Northeast on Friday.
Aloft, a highly amplified mid level trough will encompass the
eastern half of the country. Enhanced pressure gradient will lead to
gusty west winds in the afternoon. No concerns with dry weather
expected. It will be cooler than previous days. Highs will peak in
the upper 60s to around 70.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A mid-level trough over the eastern U.S. on Saturday will slide
offshore Saturday night and be replaced by ridging early next week.
At the surface, high pressure will expand into the region as low
pressure across the Northeast moves into the Northern Atlantic.
Outside of breezy conditions Saturday, the weather is expected to be
quiet and dry through the long term forecast period. Temperatures
will be cooler than normal through the weekend, then expected to
warm early next week.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
Expect deteriorating conditions at KCHS/KJZI/KSAV for the next
several hours as some strong to severe storms move through the
area, possibly with gusts over 50 kt and tornadoes. At least
MVFR restrictions are expected with heavier rainfall through
about 02Z, with a return to VFR likely for a time before
returning back to at least MVFR by daybreak. Outside of
showers/thunderstorms, winds will be gusty and low- level wind
shear will be possible once showers move out of the region.

Extended Aviation Outlook: Flight restrictions are possible in
showers/thunderstorms Wednesday through Thursday morning. Gusty
winds up to 20 kt possible each afternoon Thursday through Saturday.

&&

.MARINE...
Tonight: Gusty southerly winds will persist into the overnight
then become southwest. Small Craft Advisories will be in effect
for all waters, including the Charleston Harbor, ending at
various times. Strong to severe thunderstorms with winds over 50
kt and possible waterspouts will also be possible through the
evening.

Wednesday through Sunday: Wednesday through Sunday: South to southwest
winds will prevail ahead of an approaching cold front. There
will be a slight uptick in winds/seas Thursday as the front
pushes offshore with seas increasing to 3-5 ft and gusts up to
20-25 kt. Small Craft Advisories could be possible for portions
of the coastal waters especially across the Charleston County
waters and the Georgia waters from 20-60nm. There should be some
improvement thereafter, but conditions will remain fairly
elevated through late week. Additional advisories will be
possible, especially Friday night into Saturday. The pressure
gradient will relax on Sunday with no additional concerns.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 1 AM EDT Wednesday for AMZ330-354.
     Small Craft Advisory until 6 AM EDT Wednesday for AMZ350-352-
     374.

&&

NEAR TERM...RJB
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Apr 5, 3:49 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
349 PM EDT Tue Apr 5 2022

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-062000-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
349 PM EDT Tue Apr 5 2022

...TORNADO WATCH 98 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Severe Thunderstorms: Another round of showers and thunderstorms is
expected Wednesday and Wednesday night. Some thunderstorms could
become severe with damaging wind gusts, large hail and isolated
tornadoes.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ045-062000-
Inland Berkeley-
349 PM EDT Tue Apr 5 2022

...TORNADO WATCH 98 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Lake Winds: Gusty winds are expected to develop over Lake Moultrie
this evening. A Lake Wind Advisory could be needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Severe Thunderstorms: Another round of showers and thunderstorms is
expected Wednesday and Wednesday night. Some thunderstorms could
become severe with damaging wind gusts, large hail and isolated
tornadoes.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-350-352-354-374-062000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
349 PM EDT Tue Apr 5 2022

...TORNADO WATCH 98 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Severe Thunderstorms: Another round of showers and thunderstorms is
expected Wednesday and Wednesday night. Some thunderstorms could
become strong enough for Special Marine Warnings. Strong winds, large
hail and waterspouts will be possible.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Local storm report, Apr 5, 6:17 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT TUE APR 05 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TORNADO          1 WNW ULMER             33.10N  81.22W
04/05/2022                   ALLENDALE          SC   NWS OFFICE

            NWS RADAR INDICATED A TORNADO DEBRIS SIGNATURE IN
            EXTREME NORTHEASTERN ALLENDALE COUNTY.

&&

EVENT NUMBER CHS2200307

SPR
Local storm report, Apr 5, 6:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT TUE APR 05 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          PEMBROKE                32.14N  81.62W
04/05/2022                   BRYAN              GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED MULTIPLE HOMES DAMAGED AND
            MULTIPLE INDIVIDUALS TRAPPED ON BENTON STREET IN
            PEMBROKE.

&&

EVENT NUMBER CHS2200308

SPR
Local storm report, Apr 5, 6:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT TUE APR 05 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          PEMBROKE                32.14N  81.62W
04/05/2022                   BRYAN              GA   SOCIAL MEDIA

            LAW ENFORCEMENT REPORTED INDIVIDUAL TRAPPED INSIDE A
            DAMAGED STRUCTURE ON LEDFORD STREET. NO INJURY REPORTED.

&&

EVENT NUMBER CHS2200309

SPR
Local storm report, Apr 5, 6:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT TUE APR 05 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     FUNNEL CLOUD     1 W GRAHAMVILLE         32.47N  80.97W
04/05/2022                   JASPER             SC   LAW ENFORCEMENT

            JASPER COUNTY 911 CENTER REPORTED THAT A FUNNEL CLOUD
            WAS SIGHTED NEAR INTERSTATE 95 EXIT 21. TIME WAS
            ESTIMATED FROM RADAR DATA.

&&

EVENT NUMBER CHS2200310

SPR
Local storm report, Apr 5, 6:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT TUE APR 05 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             PINEORA                 32.29N  81.39W
04/05/2022  E1.75 INCH       EFFINGHAM          GA   PUBLIC

&&

EVENT NUMBER CHS2200311

SPR
Special weather statement, Apr 5, 6:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
659 PM EDT Tue Apr 5 2022

GAZ101-116>119-137>141-SCZ047-048-051-052330-
Inland McIntosh-Inland Liberty-Inland Chatham-Inland Bryan-Coastal
McIntosh-Long-Coastal Liberty-Effingham-Coastal Chatham-Coastal
Bryan-Inland Jasper-Coastal Jasper-Beaufort-
659 PM EDT Tue Apr 5 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, LIBERTY,
MCINTOSH, EFFINGHAM, CHATHAM, LONG, BEAUFORT AND JASPER COUNTIES...

At 658 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Monteith to
near Tibet, and moving east at 50 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of these storms include...
Hinesville, Pooler, Bluffton, Richmond Hill, Darien, Ludowici, Tibet
and Bellinger Hill Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3135 8152 3143 8161 3145 8162 3147 8161
      3151 8166 3154 8166 3155 8170 3158 8170
      3161 8174 3160 8174 3161 8177 3165 8179
      3212 8150 3229 8084 3223 8089 3220 8089
      3133 8144
TIME...MOT...LOC 2258Z 270DEG 41KT 3221 8113 3160 8169

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BRM

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:38 AM EDTSmall Craft AdvisoryCHS25 hr
Apr 5, 3:29 PM EDTTornado Warning EmergencyCHSAllendale46 min
Apr 5, 3:48 PM EDTSpecial Marine WarningCHS87 min
Apr 5, 4:13 PM EDTTornado Warning Tornado observedCHSAllendale17 min
Apr 5, 4:31 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton47 min
Apr 5, 4:52 PM EDTTornado WarningCHSAllendale, Colleton, Hampton23 min
Apr 5, 5:17 PM EDTTornado WarningCHSColleton, Dorchester43 min
Apr 5, 5:26 PM EDTTornado Warning Tornado observedCHSJasper49 min
Apr 5, 5:45 PM EDTTornado WarningCHSAllendale45 min
Apr 5, 6:06 PM EDTSpecial Marine WarningCHS114 min
Apr 5, 6:12 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton48 min
Apr 5, 6:13 PM EDTTornado WarningCHSBeaufort, Jasper47 min
Apr 5, 6:22 PM EDTSevere Thunderstorm Warning Considerable damage threatCHSBerkeley38 min
Apr 5, 6:27 PM EDTTornado Warning Tornado observedCHSColleton, Dorchester, Hampton48 min
Apr 5, 6:35 PM EDTSevere Thunderstorm WarningCHSAllendale25 min
Apr 5, 6:41 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper49 min
Apr 5, 6:45 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton60 min
Apr 5, 6:49 PM EDTSpecial Marine WarningCHS86 min
Apr 5, 7:09 PM EDTSpecial Marine WarningCHS2 hr
Apr 5, 7:14 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester46 min
Apr 5, 7:18 PM EDTTornado WarningCHSBerkeley, Dorchester42 min
Apr 5, 7:31 PM EDTAreal Flood AdvisoryCHSCharleston73 min
Apr 5, 7:48 PM EDTSevere Thunderstorm Warning Considerable damage threatCHSBerkeley, Charleston42 min
Apr 5, 7:55 PM EDTSpecial Marine WarningCHS97 min
Apr 5, 7:58 PM EDTSevere Thunderstorm Warning Considerable damage threatCHSBerkeley, Charleston43 min

Nearby

Tornado Warnings in South Carolina, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.